Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Odd treatment side effect? Maybe a little tmi

CussamnCCussamn Posts: 4
edited 11/03/2015 - 2:53 AM in Pain Medications
So I have arthritis, degenerative disc disease, stenosis, sciatica, and bulging and herniated disks.... Again! This is an ongoing thing for me, my first back surgery was in 2004. After that, I was pretty OK for quite a while, only needing the occasional hydrocodone or flexeril. In 2012 I got pregnant and the herniation had started a couple months before, but I had no insurance at the time to treat it. As soon as my daughter was born in 2013 I had back surgery and another one 5 months later because it reherniated (and I'm looking at surgery again...). In the last 2-3 years I have been on gabapentin, naproxen, oxycodone, soma, ambien, synthroid (thyroid) and hydroclorothiazide (blood pressure) all together. I feel like I have a damn pharmacy to lug around! I also have the steroid spinal injections several times a year. Anyway, I have noticed that I have started getting yeast rashes in the last year or so. Between butt cheeks and under belly. I am overweight, however have always been very clean. I have never had them before. It did take me a while to realize what exactly it was, and my friend who is a nurse, suggested that maybe all my meds are wearing my immune system down, and in turn, allowing the rashes to happen. Has anyone else had this happen? Thanks for taking the time to read!


  • Hi. My guess on why you may be getting yeast rashes would be from having multiple steroid injections in your back. Have you had these injections for several years?? The injections contain a corticosteroid. A possible side effect of prolonged exposure to corticosteroids (ex: hydrocortisone, prednisone) is thinning of the skin. With having some extra weight/curves, there's a higher risk of bacteria &/or yeast overgrowth in places you have skin-on-skin contact such as buttocks, groin, beneath the breasts, & any other folds of skin that touch or rub together. Even with being very clean & hygienic, the thinner skin will develop a yeast or bacterial rash quicker & faster than a person having "average" thickness of skin. I have more info if you're interested, as well as some treatments that may possibly help with your rashes. Message me or respond & I'll write you back if ya want. Best of luck!
  • SavageSavage United StatesPosts: 5,476
    Welcome to Spine-Health
    Please click on link for helpful information!
    Spine-Health Moderator
    Please read my medical history at: Medical History

Sign In or Register to comment.